anyone tried imipramine?

Discussion in 'Fibromyalgia Main Forum' started by claireandgiles, Jul 16, 2003.

  1. claireandgiles

    claireandgiles New Member

    i havebeen researching meds for my chronic pain. I am currently on elavil (amitriptyline) it causes way too much tiredness!!
    herd that pamelor (nortriptyline) is less sedating.
    Also herd imipramine is the even less sedating one!!
    I have plenty of feedback from amitriptyline and nortriptyline but i am just wondering if imipramine is any different or similar to the others.

    your feedback will be greatly appreciated

    claire xx
  2. zggygirl

    zggygirl New Member

    Hi,
    According to my "bible" "How to make your medicines safe" sedation is not listed as being a side effect.
    It does say that many people are highly sensitive to the side effects and a good starting dose is 10 -25mg per day.
    It says that sometimes 10 can be ineffective and 20 can cause too many side effects.
    In other words it really makes a difference on the dosage.
    Side effects listed are blurred vision, dry mouth, constipation, tremors, agitataion, palpitaions, lightheadedness.
    This book does not go over-board on listing side effects and I wouldn't let the list sway you into not trying it.
    Hope that helps a little bit. I have never tried it personally.
    Ziggy
  3. insomniac1

    insomniac1 New Member

    hi this is kris, i am 36 and started taking imipramine when i was 14 for panic attaks and fm symptoms. all the time i was on it it did help me especially with the panic attacs. but in 2001 april. i decided it was time to wean my way off of it of course with the help of my doc. anyways i know it helped me but i felt i needed to give my body a break from it since it is an old trycyclic antidepressant and can have seriouse side effects and do damage to your liver and other internal organs. i am now just taking prozac and other pain meds. i think if you read up on it and make sure to talk to your md about the pro's and con's it will help you some. i hope this was of some help to you. kris